Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2009, 1:48 PM CDT for La Salle County, McMullen County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2009, 1:48 PM CDT (18:48 UTC)
- Expired
- Sep 11, 2009, 3:56 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:45 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 11, 12:45 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1245 PM CDT FRI SEP 11 2009
.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...SEEING A TEMPO BREAK IN CONVECTION FM RKP-CRP-NQI
WHERE ATMOSPHERE HAS STABILIZED SLIGHTLY. HWVR SCT-BKN RWS ONGOING
AND WL CONT FM VCT-BEA-ALI AND POINTS WEST WHERE ATMOSPHERE IS
DE-STABILIZING AND WEAK CONVERGENCE IS TAKING PLACE. COULD SEE
EMBEDDED TSTMS WITH HEAVY RAINFALL DVLPG AS SFC HEATING FURTHER
DE-STABILIZES THE ATMOSPHERE...ESPECIALLY BETWEEN ALI-HBV.
EVENTUALLY THINK THESE SHOWERS AND STORMS WILL BUILD AND MOVE BACK
TOWARDS THE COAST NEAR NQI-CRP AFTER 21Z. GNRLY MVFR CIGS AND
VSBLTYS IN PRECIP WITH BRIEF IFR CONDS IN HEAVIER RWS AND TSTMS
THAT DVLP. ACTIVITY SHOULD SLOWLY WIND DOWN TO MORE OF A
STRATIFORM RAIN BETWEEN 00Z-03Z AND TAPER OFF BY 06Z.
&&
.PREV DISCUSSION... /ISSUED 1100 AM CDT FRI SEP 11 2009/
DISCUSSION...DEEP TROPICAL MOISTURE WITH HIGH PW VALUES STILL IN
PLACE ACROSS SOUTH TEXAS. THE MID AND UPPER LEVEL LOW REMAINS
PARKED JUST TO THE NORTHWEST WITH GOOD DIFFLUENCE ALOFT ACROSS
SOUTH TEXAS. GFS INDICATES WEAK H7-H3 Q-V CONVERGENCE OVER THE
REGION...BUT LIFTING NORTH THIS AFTERNOON AND EVENING. A WEAK
COASTAL TROUGH STRETCHING FROM NEAR BRO INTO THE MIDDLE TEXAS
COASTAL WATERS IS NOT FORECASTED TO SHARPEN UP AND LIFT NORTHEAST
UNTIL TONIGHT AND TOMORROW...AND IN FACT THE GFS IS SHOWING WINDS
TURNING BACK TO THE EAST ACROSS THE CENTRAL AND NORTHERN COASTAL
BEND THIS AFTERNOON. IN ADDITION...BREAKS IN THE CLOUD COVER ARE
OCCURRING ACROSS THE SOUTHWEST COUNTIES...WHERE TEMPERATURES ARE
NOW IN THE LOW 80S OUT NEAR LAREDO. IF TEMPERATURES SHOULD CLIMB
INTO THE LOW TO MID 80S AREAWIDE INCREASING THE INSTABILITY...THE
THERMODYNAMIC FORCING WILL FURTHER AID THE DYNAMICAL FORCING IN
PLACE AND THREAT FOR HEAVY RAINFALL.
AS FAR THE HEAVY RAINFALL THREAT...LOCALLY HEAVY RAINFALL IS A
GOOD BET AND HAVE CONTINUE THE WORDING. NOT CONFIDENT HOW
WIDESPREAD IT MAY BECOME...AS THIS MAY DEPEND ON HEATING. HOWEVER
THERE HAVE BEEN MANY 4 TO 8 INCH POCKETS OF RAINFALL ACROSS MUCH
OF THE EASTERN 2/3RDS OF THE AREA OF THE PAST FEW DAYS...AND THE
LOCALIZED HEAVY RAINFALL POTENTIAL TODAY OVER SHORT TIME PERIODS
WILL RESULT IN A FLASH FLOOD THREAT...AND THEREFORE HAVE DECIDED
TO ISSUE A FLASH FLOOD WATCH FOR TODAY ACROSS MOST OF THE AREA.
(AND THIS ALSO ALLOW US TO STAY CONSISTENT WITH SURROUNDING WFOS)
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 90 74 91 75 / 60 70 50 40 30
VICTORIA 72 89 73 91 72 / 60 70 50 40 30
LAREDO 75 95 75 95 76 / 50 50 40 30 20
ALICE 73 94 72 94 73 / 50 60 50 40 30
ROCKPORT 74 89 75 90 76 / 60 80 50 40 30
COTULLA 71 93 72 94 72 / 50 50 40 30 20
KINGSVILLE 72 92 73 92 74 / 50 70 50 40 30
NAVY CORPUS 74 90 76 90 77 / 60 80 50 40 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA.
GM...NONE.
&&
JR/76...SHORT TERM/AVIATIONHazardous weather outlook, Sep 11, 11:17 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1117 AM CDT FRI SEP 11 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1117 AM CDT FRI SEP 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH TEXAS TODAY. SOME STORMS MAY BECOME STRONG AT TIMES THIS AFTERNOON. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. THE PRIMARY THREAT FROM THESE STORMS WILL BE THE POTENTIAL FOR LOCALIZED FLOODING FROM HEAVY RAINFALL. 1 TO 3 INCHES OF RAIN WITH ISOLATED POCKETS OF AROUND 4 INCHES WILL BE POSSIBLE...LEADING TO A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 7 PM TODAY FOR MOST OF SOUTH TEXAS. FURTHERMORE...THE TROPICAL AIR MASS IN PLACE WILL PROVIDE THE POTENTIAL FOR TROPICAL FUNNEL CLOUDS TO DEVELOP TODAY. IF ANY FUNNEL CLOUDS DEVELOP...THEY WILL LIKELY BE SHORT-LIVED AND WILL REMAIN ELEVATED ABOVE THE GROUND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. THE PRIMARILY THREAT FROM THESE STORMS WILL BE FROM HEAVY RAINFALL. SOME LOCATIONS MAY EXPERIENCE FLOODING. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/WC/JR
In the hours before
Special weather statement, Sep 11, 11:14 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1114 AM CDT FRI SEP 11 2009 TXZ229>234-239>247-112000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 1114 AM CDT FRI SEP 11 2009 ...WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED ACROSS SOUTH TEXAS TODAY... ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL COMBINE TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY. SOME STORMS MAY BECOME STRONG WITH LOCALLY HEAVY RAINFALL LEADING TO LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTH TEXAS TODAY. IN ADDITION...LIGHT WINDS AND THE TROPICAL AIRMASS ARE FAVORABLE FOR PRODUCING TROPICAL FUNNEL CLOUDS. TROPICAL FUNNELS CAN DEVELOP IN WEAK RAIN SHOWERS AS WELL AS IN THUNDERSTORMS. IF ANY TROPICAL FUNNEL CLOUDS DO DEVELOP THEY WILL LIKELY BE SHORT LIVED AND REMAIN ELEVATED WELL ABOVE THE GROUND. IN THE UNLIKELY EVENT THAT A FUNNEL CLOUD DOES REACH THE GROUND...YOU SHOULD BE PREPARED TO SEEK SHELTER AND STAY AWAY FROM WINDOWS. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:52 PM CDT | Areal Flood Advisory | CRP | Webb | 53 min |
| Sep 11, 8:54 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak, Victoria | 111 min |
| Sep 11, 9:12 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| Sep 11, 10:41 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 8 more | 8 hr |
| Sep 11, 10:48 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak, Victoria | 87 min |
| Sep 11, 11:10 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 110 min |
| Sep 11, 1:26 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio | 2 hr |
| Sep 11, 1:32 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 118 min |
| Sep 11, 3:06 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio | 2 hr |
| Sep 11, 3:46 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 44 min |
| Sep 11, 5:15 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.